Couldn't find what you looking for?

TRY OUR SEARCH!

I first started having sex a little under four months ago, and my periods have been virtually nonexistent since then. I've been on birth control pills for the last few years and I've never had any changes in my period - they've always been very regular, very heavy, with a lot of really bad cramps that last for about a week. I'm on a pill that allows me to have my period every three months, so last month was the first time I had my period since having sex. It didn't start at all until about five days after I started taking the placebo pill (normally it takes only a day or two) and when it finally did, there was barely any cramping and only minor spotting, with no actual bleeding. I still felt very hormonal and nauseous, and suspected that I might be pregnant - though multiple pregnancy tests confirmed that I wasn't. I tried to have my period again this month because I started feeling hormonal and crampy again and those are usually signs that my body needs to have a period (I usually get those symptoms toward the end of the three months when it's time to have my period) and the same thing is happening. It's been five days since I started taking the placebo pill, and there has been only minor spotting and cramping. Can sex affect menstruation like this? It's the only thing I can think of that has changed since my periods were normal. Is there an alternate explanation?

Loading...

You were on the same pill for all these years? Having sex can have some effect on your period, but it's more that all excitement, stress or worry about possible pregnancy delay the next period, but in your case, chances are far bigger that hormones from the BC pill that you are taking to regulate your period have managed to change your period. Similar thing happens to most women who are on birth control for a longer time - their bleeding become shorter and lighter and sometimes they completely stop. The bleeding you have on the pill is not the same thing as period when you are not taking any birth control and I think you need to talk to the doctor who prescribed you the pills, or your current doctor, about how pill works and what effects can it have.
Reply

Loading...